Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 22, NWS Tampa Bay, FL

June 15, 20124 counties in Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 15, 2012, 6:00 PM EDT for 4 counties in Florida. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2012, 6:00 PM EDT (22:00 UTC)
Expired
Jun 15, 2012, 6:45 PM EDT
In force
45 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Charlotte County, FL, DeSoto County, FL, Lee County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 96 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 6:05 PM EDTHAIL 13 N Port Charlotte, FLQUARTER SIZED HAIL WAS REPORTED AT PEACHLAND BLVD AND HARBOR BLVD IN PORT CHARLOTTE.
Jun 15, 6:14 PM EDTMARINE TSTM WIND 395 Ese Punta Gorda, FLKPGD ASOS MEASURED A WIND GUST OF 34 KNOTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 3:56 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WUUS52 KTBW 152200
SVRTBW
FLC015-027-071-115-152245-
/O.NEW.KTBW.SV.W.0022.120615T2200Z-120615T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
600 PM EDT FRI JUN 15 2012

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN SOUTHWEST FLORIDA...
  DESOTO COUNTY IN SOUTH CENTRAL FLORIDA...
  SARASOTA COUNTY IN WEST CENTRAL FLORIDA...
  CHARLOTTE COUNTY IN SOUTHWEST FLORIDA...

* UNTIL 645 PM EDT.

* AT 556 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAKE SUZY...OR NEAR PORT
  CHARLOTTE...AND MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNTA
  GORDA...FORT OGDEN...CHARLOTTE HARBOR...CLEVELAND...CHARLOTTE
  COUNTY AIRPORT...PIRATE HARBOR...TROPICAL GULF ACRES...BURNT STORE
  MARINA...BABCOCK RANCH AND BABCOCK WEBB WMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHWESTERN FLORIDA.

&&

LAT...LON 2678 8208 2687 8207 2689 8210 2692 8211
      2695 8207 2694 8211 2691 8214 2692 8216
      2701 8222 2715 8200 2687 8164 2665 8200
TIME...MOT...LOC 2200Z 313DEG 23KT 2703 8206

$$
2 follow-up statements
772 
WWUS52 KTBW 152210
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
610 PM EDT FRI JUN 15 2012

FLC015-027-071-115-152245-
/O.CON.KTBW.SV.W.0022.000000T0000Z-120615T2245Z/
LEE FL-DESOTO FL-SARASOTA FL-CHARLOTTE FL-
610 PM EDT FRI JUN 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL CHARLOTTE...SOUTHEASTERN SARASOTA...SOUTHWESTERN DESOTO
AND NORTHERN LEE COUNTIES...

AT 605 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HARBOUR
HEIGHTS...OR NEAR PORT CHARLOTTE...MOVING SOUTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH
OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHWESTERN FLORIDA.

&&

LAT...LON 2678 8208 2687 8207 2689 8210 2692 8211
      2695 8207 2694 8211 2691 8214 2692 8216
      2701 8222 2715 8200 2687 8164 2665 8200
TIME...MOT...LOC 2210Z 313DEG 23KT 2699 8201

$$
305 
WWUS52 KTBW 152241
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
641 PM EDT FRI JUN 15 2012

FLC015-027-071-115-152251-
/O.EXP.KTBW.SV.W.0022.000000T0000Z-120615T2245Z/
LEE FL-DESOTO FL-SARASOTA FL-CHARLOTTE FL-
641 PM EDT FRI JUN 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLOTTE...
SOUTHEASTERN SARASOTA...SOUTHWESTERN DESOTO AND NORTHERN LEE COUNTIES
WILL EXPIRE AT 645 PM EDT...

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT
FULLY DISSIPATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHWESTERN FLORIDA.

LAT...LON 2678 8208 2687 8207 2689 8210 2692 8211
      2695 8207 2694 8211 2691 8214 2692 8216
      2701 8222 2715 8200 2687 8164 2665 8200
TIME...MOT...LOC 2241Z 320DEG 26KT 2681 8185

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:50 PM EDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 15, 1:50 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
150 PM EDT FRI JUN 15 2012

.SHORT TERM (TONIGHT - SUNDAY)...
THE COMBINATION OF A DECAYING SFC BOUNDARY OVER SOUTHERN FL...NE
FLOW PROVIDED BY PERSISTENT SFC HIGH PRESSURE NEAR THE EASTERN
SEABOARD AND ENOUGH LOW LEVEL MOISTURE WILL KEEP GOOD CHANCES FOR
THUNDERSTORMS AND SHOWERS LATE THIS AFTERNOON AND THROUGH THE
EVENING HOURS. MAIN AREAS AFFECTED BY SIGNIFICANT THUNDERSTORMS
SHOULD BE THE SOUTHERN ZONES OF THE CWA...BASICALLY THE INTERSTATE 4
CORRIDOR AND SOUTHWARD.

AN AREA OF LARGE THUNDERSTORMS HAS ALSO DEVELOPED ON THE OPEN
EASTERN GULF WATERS...WHICH IS NOW SLOWLY DRIFTING TOWARDS THE FL
WEST COAST. NHC WILL CONTINUE TO CLOSELY MONITOR THE PROGRESS OF
THIS SYSTEM...BUT TROPICAL DEVELOPMENT IS NOT ANTICIPATED AT THIS
TIME.

ONCE CONVECTION ACTIVITY ENDS TONIGHT...PLENTY OF CLOUD
COVER/CONVECTIVE DEBRIS SHOULD LINGER OVER THE AREA BUT WITH OVERALL
CONDITIONS BEGINNING TO BECOME DRIER AS HIGH PRESSURE ESTABLISHES TO
THE NORTH OF THE STATE. FOR THE REST THE WEEKEND...SUBSIDENCE AND A
DRIER AIRMASS WILL FILTER FROM THE NORTH AND BRINGING A BREEZY
NORTHEASTERLY WIND FLOW. RAIN CHANCES ACROSS THE AREA DROP TO
ISOLATED/20 PERCENT...AND EVEN DRIER ON SUNDAY. DAYTIME TEMPERATURES
WILL GO BACK TO A FEW DEGREES ABOVE NORMAL EACH DAY WITH HIGHS
CLIMBING INTO THE LOWER 90S WITH NEAR NORMAL LOWS IN THE 70S.

.LONG TERM (SUNDAY NIGHT - THURSDAY)...
U/L RIDGE WILL BEGIN TO BUILD OVER THE SOUTHEAST U.S. AND FLORIDA
MONDAY...WITH HEIGHTS GRADUALLY INCREASING THROUGH THE WEEK WITH
STRONG SUBSIDENCE OVER THE FORECAST AREA. SURFACE HIGH PRESSURE
WILL HOLD OVER THE MID ATLANTIC THROUGH THE PERIOD WITH EASTERLY
BOUNDARY LAYER FLOW EACH DAY. COMBINATION OF STRONG SUBSIDENCE...
DRY AIR ALOFT...SLIGHTLY LOWER SURFACE DEW POINTS...AND EASTERLY
FLOW WILL ALLOW DAYTIME TEMPERATURES TO CLIMB ABOVE CLIMATIC
NORMALS WITH SOME REGIONS REACHING THE MID AND POSSIBLY UPPER 90S.
MOS GUIDANCE ALTHOUGH ABOVE NORMAL...APPEARS SEVERAL DEGREES TOO
LOW WITH MAX TEMPS. DRY AIR ALOFT AND STRONG SUBSIDENCE OVER THE
FORECAST AREA WILL ONLY ALLOW FOR VERY LOW POPS EACH DAY...WITH
PREDOMINATELY DRY CONDITIONS THROUGH THE PERIOD.

&&

.AVIATION...
VFR CONDITIONS AT ALL TERMINALS EARLY THIS AFTERNOON. THUNDERSTORM
ACTIVITY NOW DEVELOPING FROM NORTH TAMPA BAY EASTWARD TO ORLANDO.
THIS CONVECTION IS EXPECTED TO EVOLVE SOUTH/SOUTHWEST...WITH ALL
TERMINALS INCLUDING ASSOCIATED TEMPOS FOR BRIEF THUNDER/MVFR
RESTRICTIONS. BRIEF LOWER VIS RESTRICTIONS POSSIBLE WITH HEAVIER
RAINS. ACTIVITY WILL DIMINISH DURING THE LATE EVENING. AREAS WITH
SUBSTANTIAL RAINFALL MAY EXPERIENCE IFR/MVFR FOG/CIGS LATE NIGHT.
POTENTIAL CAN BE REVISED ONCE RAINFALL PATTERNS ARE MORE CERTAIN.

&&

.MARINE...
A WEAKENING FRONTAL BOUNDARY ACROSS THE CENTRAL WATERS WILL CONTINUE
TO DRIFT SOUTHWARD WHILE BREAKING APART THROUGH SATURDAY. HIGH
PRESSURE BUILDS SOUTH ALONG THE EASTERN SEABOARD BEHIND THE FRONTAL
PASSAGE WITH WINDS SHIFTING TO THE NORTHEAST...THEN EAST AND
INCREASING LATER TONIGHT. EXERCISE CAUTION WILL BE RAISED FOR THE
NORTHERN WATERS FOR THE 4 PM FORECAST ISSUANCE...AND WILL DEFER TO
FOLLOWING SHIFTS TO EITHER EXPAND OR INCREASE TO ADVISORY IF
NECESSARY. EASTERLY WINDS WILL PREVAIL ON SUNDAY AND THROUGH EARLY
NEXT WEEK WITH AN EVENING SURGE OF WINDS LIKELY EACH DAY AS SURFACE
HIGH PRESSURE PERSISTS NORTH OF THE WATERS.

&&

.FIRE WEATHER...
HIGH PRESSURE WILL BUILD INTO THE FL PENINSULA FROM THE NORTH/NE
THROUGH THE UPCOMING WEEKEND...ALLOWING DRIER AIR TO ARRIVING ON DEEP
EAST TO NORTHEAST FLOW. THE DRIER AIR WILL HELP LIMIT
AFTERNOON/EVENING THUNDERSTORM ACTIVITY TO ONLY ISOLATED TO WIDELY
SCATTERED ACTIVITY...WITH BEST CHANCES FOR RAIN OCCURRING FROM TAMPA
BAY SOUTHWARD ALONG THE COAST. DESPITE THE DRIER AIR ARRIVING...
CURRENTLY DO NOT ANTICIPATE ANY SIGNIFICANT AREAS OF CRITICAL
RELATIVE HUMIDITY VALUES THROUGH AT LEAST SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  74  91  73  90 /  20  20  20  10
FMY  74  91  72  92 /  20  20  20  10
GIF  72  90  71  91 /  20  20  10  10
SRQ  74  91  71  90 /  20  20  20  10
BKV  68  91  66  90 /  20  20  20  10
SPG  76  89  75  89 /  20  20  20  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE...22/AR
LONG TERM...13/OGLESBY
AVIATION/FIRE WEATHER...14/MROCZKA
Hazardous weather outlook, Jun 15, 5:07 AM EDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
507 AM EDT FRI JUN 15 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-152115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
507 AM EDT FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
WITH THE GREATEST AREAL COVERAGE SOUTH OF INTERSTATE 4. A FEW
STORMS THIS AFTERNOON MAY BE STRONG TO SEVERE WITH DAMAGING
WINDS...QUARTER SIZE HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING. THOSE PLANNING OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD
BE ALERT TO RAPIDLY CHANGING CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS OVER SOUTHWEST FLORIDA SATURDAY AFTERNOON
MAY PRODUCE WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Special weather statement, Jun 15, 3:33 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
333 PM EDT FRI JUN 15 2012

FLZ051-055-152015-
HILLSBOROUGH-MANATEE-
333 PM EDT FRI JUN 15 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTH CENTRAL
MANATEE AND SOUTHERN HILLSBOROUGH COUNTIES FOR A STRONG THUNDERSTORM
WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 415 PM EDT...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR SOHO...OR NEAR TAMPA...MOVING
SOUTHEAST AT 15 MPH WILL AFFECT RAYMOND JAMES STADIUM...TAMPA
INTERNATIONAL AIRPORT...YBOR CITY AND TAMPA.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2803 8250 2783 8212 2763 8229 2777 8245
      2779 8243 2781 8245 2782 8241 2783 8244
      2789 8241 2792 8248 2782 8246 2781 8250
      2787 8256 2793 8254 2794 8257
TIME...MOT...LOC 1934Z 306DEG 14KT 2790 8248
Local storm report, Jun 15, 3:59 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
359 PM EDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     MARINE TSTM WIND 2 WNW MACDILL AIR FORCE 27.86N 82.55W
06/15/2012  M45 MPH          HILLSBOROUGH       FL   MESONET

            THE PORTS STATION AT OLD PORT TAMPA MEASURED A WIND GUST
            OF 39 KNOTS.

0344 PM     MARINE TSTM WIND MACDILL AIR FORCE BASE  27.85N 82.52W
06/15/2012  M44 MPH          HILLSBOROUGH       FL   AWOS

            THE AWOS AT MACDILL AIR FORCE BASE MEASURED A WIND GUST
            OF 38 KNOTS.

&&

COLSON
Local storm report, Jun 15, 4:09 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
409 PM EDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             APOLLO BEACH            27.77N 82.41W
06/15/2012  E0.70 INCH       HILLSBOROUGH       FL   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED DIME SIZE HAIL IN APOLLO
            BEACH.

&&

COLSON
Special weather statement, Jun 15, 4:14 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
414 PM EDT FRI JUN 15 2012

FLZ051-055-152100-
HILLSBOROUGH-MANATEE-
414 PM EDT FRI JUN 15 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
MANATEE AND SOUTH CENTRAL HILLSBOROUGH COUNTIES FOR A STRONG
THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS VALID UNTIL 500 PM
EDT...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR SUN CITY CENTER...OR 13 MILES
SOUTHWEST OF FISH HAWK...MOVING SOUTHEAST AT 20 MPH WILL AFFECT
GIBSONTON...RUSKIN...APOLLO BEACH AND SUN CITY CENTER.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO DIME SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHWESTERN FLORIDA.

LAT...LON 2773 8249 2775 8249 2777 8245 2779 8243
      2781 8245 2782 8241 2784 8241 2783 8244
      2785 8244 2786 8241 2789 8242 2800 8235
      2758 8206 2743 8244 2764 8257
TIME...MOT...LOC 2014Z 331DEG 18KT 2773 8237
Special weather statement, Jun 15, 4:45 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
445 PM EDT FRI JUN 15 2012

FLZ057-061-062-152130-
DE SOTO-HIGHLANDS-CHARLOTTE-
445 PM EDT FRI JUN 15 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CHARLOTTE...SOUTHEASTERN DESOTO AND SOUTHWESTERN HIGHLANDS COUNTIES
FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS VALID UNTIL
530 PM EDT...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED 13 MILES WEST OF VENUS...OR 16 MILES
SOUTHWEST OF LAKE PLACID...MOVING SOUTHEAST AT 15 MPH WILL AFFECT
VENUS.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO DIME SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHWESTERN FLORIDA.

LAT...LON 2703 8127 2703 8155 2694 8156 2691 8166
      2714 8171 2725 8151 2705 8126 2704 8126
TIME...MOT...LOC 2045Z 329DEG 13KT 2712 8155
Special weather statement, Jun 15, 5:08 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
508 PM EDT FRI JUN 15 2012

FLZ055-060-152200-
MANATEE-SARASOTA-
508 PM EDT FRI JUN 15 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MANATEE
AND NORTH CENTRAL SARASOTA COUNTIES FOR A STRONG THUNDERSTORM WITH
HAIL AND STRONG WIND GUSTS VALID UNTIL 600 PM EDT...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED 6 MILES EAST OF LAKE MANATEE STATE
PARK...OR 21 MILES EAST OF PALMETTO...MOVING SOUTHEAST AT 15 MPH WILL
AFFECT MYAKKA CITY.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR SOUTHWESTERN FLORIDA.

LAT...LON 2737 8206 2717 8243 2744 8255 2763 8221
TIME...MOT...LOC 2108Z 329DEG 14KT 2748 8222

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:58 PM EDTSpecial Weather StatementTBWPinellas17 min
Jun 15, 3:19 PM EDTSpecial Marine WarningTBW41 min
Jun 15, 3:21 PM EDTSpecial Marine WarningTBW39 min
Jun 15, 3:33 PM EDTSpecial Weather StatementTBWHillsborough42 min
Jun 15, 4:14 PM EDTSpecial Weather StatementTBWHillsborough, Manatee46 min
Jun 15, 4:45 PM EDTSpecial Weather StatementTBWGlades45 min
Jun 15, 5:08 PM EDTSpecial Weather StatementTBWManatee, Sarasota52 min
Jun 15, 5:34 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Manatee, Sarasota26 min
Jun 15, 6:00 PM EDTSpecial Marine WarningTBW45 min
Jun 15, 6:44 PM EDTSpecial Weather StatementTBWLee46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.